Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 35, NWS Pueblo, CO

October 7, 2013Baca County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this red flag warning at Oct 7, 2013, 2:56 PM MDT for Baca County, Kiowa County, Prowers County, Colorado. It took effect at Oct 8, 2013, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 2:56 PM MDT (20:56 UTC)
In effect from
Oct 8, 2013, 12:00 PM MDT
Expired
Oct 8, 2013, 6:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3227 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS85 KPUB 072056
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT MON OCT 7 2013

...A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY IS IN EFFECT FROM NOON UNTIL 6 PM MDT TUESDAY FOR FIRE
WEATHER ZONES 234 AND 236...WHICH INCLUDES KIOWA AND PROWERS
COUNTIES...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY...WHICH IS IN EFFECT FOR WEDNESDAY AFTERNOON...FOR
FIRE WEATHER ZONES 234 AND 236...WHICH INCLUDES KIOWA AND PROWERS
COUNTIES...

COZ234-236-081300-
/O.UPG.KPUB.FW.A.0025.131008T1800Z-131009T0000Z/
/O.NEW.KPUB.FW.W.0035.131008T1800Z-131009T0000Z/
/O.NEW.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-PROWERS COUNTY-
256 PM MDT MON OCT 7 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234 AND
236...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 6 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY IS IN EFFECT WEDNESDAY AFTERNOON. THE FIRE
WEATHER WATCH FOR TUESDAY AFTERNOON IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 234 AND 236.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
244 
WWUS85 KPUB 080956
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
356 AM MDT TUE OCT 8 2013

..A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS IN EFFECT THIS AFTERNOON...FROM 1200 LOCAL TO 1800
LOCAL...FOR FIRE WEATHER ZONES 234 AND 236...WHICH INCLUDES KIOWA
AND PROWERS COUNTIES...

...A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON...FOR FIRE
WEATHER ZONES 234 AND 236...WHICH INCLUDES KIOWA AND PROWERS
COUNTIES...

COZ234-236-090200-
/O.CON.KPUB.FW.W.0035.131008T1800Z-131009T0000Z/
/O.CON.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-PROWERS COUNTY-
356 AM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 234 AND 236...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 234 AND 236.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
967 
WWUS85 KPUB 081521
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
921 AM MDT TUE OCT 8 2013

..A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS IN EFFECT THIS AFTERNOON...FROM 1200 LOCAL TO
1800 LOCAL...FOR FIRE WEATHER ZONES 234...236 AND 237...WHICH
INCLUDES KIOWA...PROWERS AND BACA COUNTIES...

...A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON...FOR FIRE WEATHER
ZONES 234...236 AND 237...WHICH INCLUDES KIOWA...PROWERS AND BACA
COUNTIES...

COZ237-090730-
/O.EXA.KPUB.FW.W.0035.131008T1800Z-131009T0000Z/
/O.EXA.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
BACA COUNTY-
921 AM MDT TUE OCT 8 2013

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 6 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY IS IN EFFECT WEDNESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 237.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ234-236-090730-
/O.CON.KPUB.FW.W.0035.131008T1800Z-131009T0000Z/
/O.CON.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-PROWERS COUNTY-
921 AM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 234 AND 236.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
021 
WWUS85 KPUB 082048
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
248 PM MDT TUE OCT 8 2013

..A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS IN EFFECT THIS AFTERNOON...FROM 1200 LOCAL TO
1800 LOCAL...FOR FIRE WEATHER ZONES 234...236 AND 237...WHICH
INCLUDES KIOWA...PROWERS AND BACA COUNTIES...

...A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON...FOR FIRE
WEATHER ZONES 234...236 AND 237...WHICH INCLUDES KIOWA...PROWERS
AND BACA COUNTIES...

COZ234-236-237-091300-
/O.CON.KPUB.FW.W.0035.000000T0000Z-131009T0000Z/
/O.CON.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-PROWERS COUNTY-BACA COUNTY-
248 PM MDT TUE OCT 8 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 234...236 AND 237.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
573 
WWUS85 KPUB 082354
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT TUE OCT 8 2013

..A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS WILL BE ALLOWED TO EXPIRE AT 1800 LOCAL TIME TODAY...FOR FIRE
WEATHER ZONES 234...236 AND 237...WHICH INCLUDES KIOWA...PROWERS
AND BACA COUNTIES...

...A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
LEVELS REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON...FOR FIRE WEATHER
ZONES 234...236 AND 237...WHICH INCLUDES KIOWA...PROWERS AND BACA
COUNTIES...

COZ234-236-237-091600-
/O.EXP.KPUB.FW.W.0035.000000T0000Z-131009T0000Z/
/O.CON.KPUB.FW.A.0026.131009T1800Z-131010T0000Z/
KIOWA COUNTY-PROWERS COUNTY-BACA COUNTY-
554 PM MDT TUE OCT 8 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234...236 AND 237...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
234...236 AND 237...

* AFFECTED AREA...FIRE WEATHER ZONES 234...236 AND 237.

* WINDS...WINDS WILL CONTINUE TO DIMINISH THIS EVENING...HOWEVER SOUTHWEST
  15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE AGAIN
  WEDNESDAY AFTERNOON.

* RELATIVE HUMIDITY...HUMIDITY VALUES WILL DROP TO AS LOW AS 13
  PERCENT AGAIN WEDNESDAY AFTERNOON. 

* IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 7, 11:10 AM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 7, 11:10 AM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT MON OCT 7 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM MDT MON OCT 7 2013

CURRENT SATELLITE AND WATER VAPOR IMAGERY TELLS THE STORY FOR TODAY
WITH CLEAR SKIES AND GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE
AREA AT THIS TIME.

TODAY AND TONIGHT...WEAK WESTERLY FLOW ALOFT CONTINUES ACROSS THE
AREA TODAY WITH SOUTHWEST FLOW ALOFT SLOWLY INCREASING THROUGH
TONIGHT...AS EASTERN PACIFIC ENERGY MOVING ONSHORE ACROSS THE
PACIFIC NORTHWEST CONTINUES TO DIG ACROSS THE WEST COAST. WARMER
AIR ALOFT CONTINUES TO BUILD ACROSS THE STATE WITH H7 TEMPS PROGGED
BETWEEN 8C AND 12C SUPPORTING HIGHS IN THE 70S TO LOWER 80S ACROSS
THE EASTERN PLAINS...50S AND 60S ACROSS THE HIGHER TERRAIN AND
MAINLY 40S ON THE PEAKS. A GENERALLY LIGHT DIURNAL AND TERRAIN
DRIVEN WIND REGIME EXPECTED TODAY...SAVE THE FAR SE PLAINS WITH
BREEZY SOUTHERLY WINDS EXPECTED THIS AFTERNOON AS LEE TROUGHING
DEVELOPS ACROSS EASTERN COLORADO. LEE TROUGH DEEPENS ACROSS THE
PLAINS OVERNIGHT KEEPING BREEZY SOUTH TO SOUTHWEST WINDS IN PLACE
AND TEMPS UP OVER NIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 336 AM MDT MON OCT 7 2013

BROAD SOUTHWEST FLOW DEVELOPS OVER COLORADO TUESDAY AS UPPER
TROUGH DIGS SOUTH ALONG THE WEST COAST. LEE SURFACE TROUGH
FORECAST TO REMAIN NEAR THE KS BORDER...WHICH WILL KEEP STRONGEST
WINDS JUST EAST OF THE AREA. STILL DRY/WINDY ENOUGH TO JUSTIFY
CURRENT FIRE WEATHER WATCH OVER A FEW EASTERN COUNTIES TUE
AFTERNOON...THOUGH DAY SHIFT MAY NEED TO BETTER REFINE THE AREA
WITH NEWER FUELS INFO LATER TODAY. UPPER TROUGH CLOSES OFF AND
BEGINS TO SWING EASTWARD WED...AS SURFACE LOW DEEPENS NEAR LA
JUNTA WED AFTERNOON. OVERALL...EXPECT ANOTHER DRY/BREEZY/WARM DAY
MOST OF THE AREA...THOUGH SOME COOLER AIR MAY SLIP SOUTH ACROSS
THE EASTERN PLAINS WED AFTERNOON...AS FLOW TURNS EASTERLY NORTH OF
THE SURFACE LOW.

UPPER LOW THEN MOVES EASTWARD THROUGH THE SOUTHERN GREAT BASIN
WED NIGHT...BEFORE EJECTING NORTHEASTWARD ACROSS COLORADO
THURSDAY. TRACK STILL LOOKS TOO FAR NORTH FOR HEAVY PRECIP OVER
SOUTHERN COLORADO...THOUGH CONTINENTAL DIVIDE COULD SEE A BRIEF
PERIOD OF MODERATE SNOW EARLY THU MORNING...WHILE REMAINDER OF THE
AREA WILL SEE ONLY SOME FAST MOVING SHOWERS THU AFTERNOON AND
EVENING. LEE TROUGH NEAR THE KS BORDER MAY PROVIDE THE FOCUS FOR
SOME TSRA LATE THU AFTERNOON...THOUGH BETTER MOISTURE AND
INSTABILITY STILL APPEAR TO STAY EAST OF THE KS BORDER.
MODELS...ESPECIALLY ECMWF...HOLD BACK A GOOD DEAL OF UPPER ENERGY
OVER THE ROCKIES FROM FRIDAY INTO SATURDAY...WHICH WILL LIKELY
LEAD TO A LEAST SOME LIGHT SHOWERS OVER THE MOUNTAINS BOTH DAYS.
STILL THINK PRECIP FRI/SAT WILL BE LIGHT AS MOISTURE WILL BE
LIMITED. AIR MASS BEHIND THE MAIN TROUGH WILL BE COOLER
FRI/SAT...THOUGH AMOUNT OF TEMPERATURE DROP WILL BE LESS THAN WITH
SYSTEM LAST WEEK. AREA WILL STAY BETWEEN WEATHER SYSTEMS
SUNDAY...BEFORE NEXT UPPER TROUGH MOVES INTO THE NORTHERN ROCKIES
MON...BRINGING A THREAT OF SHOWERS TO MUCH OF THE REGION BY MON
AFTERNOON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1108 AM MDT MON OCT 7 2013

VFR CONDITIONS AT ALL THREE TERMINALS THROUGH THE NEXT 24 HOURS.
WINDS WILL BE DIURNALLY DRIVEN THIS AFTERNOON AND EVENING.
INCREASING SOUTHWESTERLY FLOW ALOFT WILL BRING A HIGH CLOUD DECK
INTO COLORADO OVERNIGHT. INCREASED MIXING WILL ALSO BRING STRONGER
WINDS TO THE REGION BY TUESDAY LATE MORNING.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR COZ234-236.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Oct 7, 6:20 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
620 AM MDT MON OCT 7 2013

COZ058>089-093>099-081230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
620 AM MDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE FAR
EASTERN PLAINS NEAR THE KANSAS BORDER TUESDAY AFTERNOON...AS
STRONG SOUTHWEST WINDS AND VERY LOW HUMIDITY SPREAD ACROSS THE
REGION.

LIGHT SNOW ACCUMULATION WILL BE POSSIBLE ACROSS THE MOUNTAINS
THURSDAY AND FRIDAY...AS A WEATHER SYSTEM MOVES ACROSS THE
STATE. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE ALONG THE
CONTINENTAL DIVIDE...ABOVE 10000 FEET. THIS SYSTEM MAY ALSO
PRODUCE ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHEAST PLAINS
LATE THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:56 PM MDTFire Weather WatchPUBBaca, Kiowa, Prowers30 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.